MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a fitting session, it was not possible to run the in-situ measurements because of an error message from the maestro software saying that the device was not detected.The audio processor dl-coil, the max s-coil and the coupling check tool were tried.It was also tried to use a different max and a different laptop, but the result was still the same (reportedly: "any feedback of the internal part").The external part was checked, and everything was working.The user does not have hearing sensation on the concerned left side, as also confirmed by the audiometric test.A ct-scan is scheduled on (b)(6)2025 to evaluate the implant placement and after that, the clinic will decide when to proceed with re-implanting the user.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field a technical implant failure seems likely.In addition in situ measurements showed two channels with hi status due to undetermined reasons.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
During a fitting session, it was not possible to run the in-situ measurements because of an error message from the maestro software saying that the device was not detected.The audio processor's dl-coil, the max s-coil and the coupling check tool were tried.A different max and a different laptop were also tried, but the result was still the same.The external part was checked, and everything was working.The user does not have hearing sensation on the concerned left side, as also confirmed by the audiometric test.Reimplantation is considered but not date has been scheduled as yet.
 
Event or Problem Description
During a fitting session, it was not possible to run the in-situ measurements because of an error message from the maestro software saying that the device was not detected.The audio processor's dl-coil, the max s-coil and the coupling check tool were tried.A different max and a different laptop were also tried, but the result was still the same.The external part was checked, and everything was working.The user does not have hearing sensation on the concerned left side, as also confirmed by the audiometric test.The user has been re-implanted.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field a technical implant failure seems likely.In addition, in situ measurements showed two channels with hi status due to undetermined reasons.The concerned device was explanted but has not been received for investigation yet.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21430524
Report Number9710014-2025-00177
Device Sequence Number4349155
Product Code MCM
UDI-Device Identifier09008737395414
UDI-Public(01)09008737395414
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer02/18/2025
02/18/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/22/2025
06/10/2025
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexFemale